Pennsylvania, 2007

Hail and Damaging Winds in Pennsylvania, June 12, 2007

June 12, 2007 · NWS BGM · 10 events in 5 counties and zones

A low pressure system stalled over the Western Atlantic. Moisture and instability on the back side of this low produced scattered convection and several reports of hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A low pressure system stalled over the Western Atlantic. Moisture and instability on the back side of this low produced scattered convection and several reports of hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 12, 6:41 AM EST, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 12, 6:41 AM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
741 AM EDT TUE JUN 12 2007

.SYNOPSIS...
HIGH PRESSURE OVER THE GREAT LAKES...AND LOW PRESSURE OUT OVER THE
ATLANTIC OCEAN WILL MOVE VERY LITTLE THROUGH WEDNESDAY. HIGH
PRESSURE WILL BUILD IN FROM NORTHERN NEW ENGLAND ON THURSDAY.
CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA CAN EXPECT PARTLY
CLOUDY SKIES WITH WIDELY SCATTERED SHOWERS OR THUNDERSTORMS
PASSING OVER PARTS OF THE AREA...ESPECIALLY AROUND THE CATSKILL
AND POCONO MOUNTAINS. DAYTIME TEMPERATURES WILL BE SLIGHTLY ABOVE
NORMAL...FOLLOWED BY SEASONABLY COOL READINGS AT NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LITTLE CHANGE TO OVERALL FORECAST GIVEN CONTINUATION OF BLOCKED
FLOW PATTERN. AIRMASS OVER CNY/NEPA WILL DESTABILIZE AGAIN WITHIN
THETA-E RIDGE. DIDN/T SEE ALL THAT MUCH COVERAGE IN SHRA/TSRA
YESTERDAY WITHOUT TRIGGERING FROM UL WAVE...WHICH ARRIVED DURING
THE NIGHT. MODELS NOT PINNING DOWN SUBTLE SPOKES OF ENERGY
COMING AROUND THE ATLANTIC LOW ALL THAT WELL...BUT TSRA NOW SEEN
OVER CENTRAL NEW ENGLAND INDICATES ONE WAVE...AND IT APPEARS ANOTHER
SLIGHTLY STRONGER ONE MAY BE IN THE OFFING OVER ERN MAINE. NAM/GFS
DO HINT AT THIS ARRIVING HERE LATER TODAY OR THIS EVENING. HAVE
NOTED THAT NAM/GFS HAVE BEEN OVERDOING THE RH AND QPF FIELDS OVER
THE LAST SEVERAL RUNS...SO HAVE TRENDED MORE OPTIMISTIC WITH SKY
FIELDS AND WL CONTINUE TO HOLD PRECIP IN CHC CATEGORY. IF UL FORCING
IS REALIZED...WE SHOULD SEE SCT SHRA/TSRA DEVELOP LATER THIS
AFTERNOON AND EVENING...WITH MAIN FOCUS STILL LOOKING TO BE EAST
OF I-81 AND SOUTH OF I-88 WITHIN THE BEST INSTABILITY AXIS AND
CLOSEST TO UPR LOW INFLUENCE. RENEGADE CELLS POSSIBLE WEST AND
NORTH.

LEANED CLOSER TO SLIGHTLY COOLER MET/FWC MOS GUIDANCE TODAY WHICH
SUPPORTED THE COOLER 850-925 MB TEMPERATURE CONSENSUS PROFILES AND
WAS IN LINE WITH PREVIOUS FCST. HARD TO FIND THE WARMER AIR SEEN
IN GFS ANYWHERE AROUND WHERE TEMPS CAN CLIMB TO UPPER 80S. EXPECT
TO SEE LOWER 80S WEST...AND UPPER 70S EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
UPPER LEVEL LOW MOVES SLIGHTLY TO THE SOUTHWEST THROUGH WEDNESDAY
THEN LIFTS BACK TO THE NORTHEAST. SFC HIGH PRESSURE THEN BUILDS
SOUTH WITH DRIER AIR FROM CANADA AND NORTHERN NEW ENGLAND WORKING
INTO THE AREA WEDS NIGHT AND THURS. PRECIPITATION CHANCES FOCUS
FURTHER SOUTH WITH TIME...SO MAINTAINED ONLY CHC/SLIGHT CHC POPS
ON WED FROM THE SOUTHERN TIER NY SOUTH INTO THE WYOMING VALLEY/POCONOS.
DO NOT BELIEVE THE WEAK INVERTED TROF AXIS POKING ACROSS NEPA INTO
SC NY WILL BECOME AS ACTIVE AS NAM SUGGESTS WEDS AFTERNOON AND
EVENING.

HIGH PRESSURE AND NORTHEASTERLY FLOW ALOFT SPELLS DRY WX
CONTINUING INTO THURSDAY.

AIRMASS CHANGES SLIGHTLY COOLER AS THE HIGH BUILDS DOWN FROM NEW
ENGLAND...WITH 850 MB TEMPS NOSING DOWN TO 8-10C BY THURSDAY.
BLENDED MAV/FWC CATCHES THIS TREND AND LOOKS ACCEPTABLE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
BLOCKY UPPER-LEVEL PATTERN IS FINALLY FORECAST TO BREAK UP
TOWARDS THE WEEKEND...WITH SYSTEMS BECOMING MORE PROGRESSIVE.

DRY AND SEASONALLY WARM CONDITIONS FRIDAY INTO SATURDAY...WILL GIVE WAY
TO A CHANCE OF THUNDERSTORMS LATER SATURDAY AND SATURDAY
NIGHT...ASSOCIATED WITH AN APPROACHING COLD FRONT FROM THE WEST.

ONCE THE FRONT GOES BY...RAIN-FREE WEATHER SHOULD RETURN FOR
SUNDAY AND THE EARLY PART OF NEXT WEEK.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR CONDS WILL CONT THRU THE PD. UA LOW VERTICALLY STACKED WITH
THE SFC LOW WILL CONT TO SPIN OVER THE WRN ATLANTIC....HOLDING THE
UA RDG AND SFC HIPRES IN PLACE OVER THE WRN LAKES. THIS WILL KEEP
A NLY FLOW OF DRY AIIR AND VFR CONDS. SOME MID LVL MOISTURE AT
TIMIS WILL BRING PTCHS OF CLDS...AND SOME INSTABILITY MAY RESULT
IN ISLTD TO SCT SHWRS...BUT NOT ENUF TO TRIGGER INCLUSION IN TAFS.

WEDNESDAY THROUGH SATURDAY...A SLIGHT CHANCE OF RESTRICTIONS IN
SHRA AGAIN WEDNESDAY AFTERNOON AT AVP. OTHERWISE...VFR CONDITIONS
WILL PREVAIL THROUGH SATURDAY WITH THE EXCEPTION OF POSSIBLE
MORNING FOG AT ELM EACH DAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...MLJ
AVIATION...DGM
Hazardous weather outlook, Jun 12, 8:37 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
937 AM EDT TUE JUN 12 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-131345-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
937 AM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO EARLY EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME
SEVERE, ESPECIALLY OVER THE WESTERN CATSKILLS AND NORTHEAST
PENNSYLVANIA WITH THE PRIMARY THREAT DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RRM

The radar

The Binghamton radar (KBGM), 142 km away, was scanning. The volume nearest the first event began at 16:41 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Pike

When
June 12, 11:40 AM EST
Where
Pike County, Dingmans Ferry
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.220, -74.880

Hail, Pike

When
June 12, 12:30 PM EST
Where
Pike County, 4.17 mi NW of Dingmans Ferry
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.260, -74.940

Hail, Pike

When
June 12, 12:55 PM EST
Where
Pike County, Blooming Grove
Measured
1 in hail
Reported by
Public
Coordinates
41.370, -75.170

Thunderstorm Wind, Susquehanna

When
June 12, 4:23 PM EST
Where
Susquehanna County, Dimock
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.750, -75.900

A few trees were knocked down near Springville and Bridgewater.|

Thunderstorm Wind, Wyoming

When
June 12, 4:30 PM EST
Where
Wyoming County, 0.52 mi W of Nicholson
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.630, -75.790

A couple of trees were blown down.

Thunderstorm Wind, Bradford

When
June 12, 4:45 PM EST
Where
Bradford County, 0.69 mi N of Le Raysville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.840, -76.180

Numerous trees were blown down and uprooted.

Thunderstorm Wind, Bradford

When
June 12, 4:50 PM EST
Where
Bradford County, Brushville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.820, -76.180

Trees and wires were blown down.

Thunderstorm Wind, Bradford

When
June 12, 5:00 PM EST
Where
Bradford County, Camptown
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.730, -76.230

Trees and wires were blown down.

Thunderstorm Wind, Bradford

When
June 12, 5:00 PM EST
Where
Bradford County, Herrick
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.780, -76.250

Trees and wires were blown down.

Hail, Wayne

When
June 12, 7:05 PM EST
Where
Wayne County, 1.24 mi NE of Honesdale
Measured
0.88 in hail
Reported by
Public
Coordinates
41.580, -75.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44343, 44344, 44346, 44370, 44371, 44374, 44376, 44378, 44379, 44349.